Alert archive / Wyoming / Flash Flood Warnings in 1997
Flash Flood Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 14, 1997, 2:15 PM MDT for Johnson County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 2:15 PM MDT (20:15 UTC)
- Expired
- Jun 14, 1997, 3:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Johnson County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:00 AM MDT, 11 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 3:00 AM MDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 257 AM MDT SAT JUN 14 1997 FCST PRBLM IS CHOOSING THE CORRECT MODEL SOLN FOR SPEED OF EJECTING THE CUT OFF LOW TO THE EAST AS THIS WILL DETERMINE THE DURATION OF THE AFT/EVE TSRA ACTIVITY THROUGH THE WEEKEND. KICKER OVER ALASKA ATTM WHICH IS SOMEWHAT DISTANT AS FAR AS KICKING CUT OFF LOW OVER S NEV TO THE EAST. HOWEVER WITH LACK OF ANY SIGNIFICANT RIDGE TO THE EAST THE UPPER LOW SHOULD GET BOOTED OUT TO THE EAST AS EVIDENT BY THE JET MAX ROUNDING THE TROUGH BY 18Z TODAY. THEREFORE WILL FAVOR THE NGM SOLN OF THE SHORT WAVE DRAGGING THE CUT OFF LOW TO THE FOUR CORNERS AREA BY 00Z MON. WV/IR LOOP INDICATING VORT MAX STILL SPINNING AROUND OVER S CENTRAL NEV AND IS RESPONSIBLE FOR THE BROAD AREA OF PRECIP OVER N UTAH. GOOD STREAMLINE CONV IN THAT AREA AS WELL. THIS AREA OF RAIN SHOULD THREATEN SW WY THROUGHOUT MOST OF THE MORNING HOURS. WITH THETA E RIDGE AND AREA OF SFC MSTR CONV OVER SE WY ATTM...E SWEETWATER AND SE NATRONA COUNTIES SHOULD BE ONE OF THE FIRST AREAS TO SEE CONVECTIVE ACTIVITY BREAK OUT TODAY. LIFTED INDICES WILL BE AROUND MINUS 4 ONCE AGAIN THIS AFT. PRECIP WATER AMOUNTS ARE .63 FOR RIW AND QPF GIVES MUCH OF CWFA ONE QUARTER INCH PRECIP FOR MUCH OF CFWA. LOCALLY HEAVY RAINS SHOULD ONCE AGAIN BE A THREAT FOR WESTERN/CENTRAL WY. BIG HORN BASIN WILL HAVE TO BE WATCHED CAREFULLY AS THAT AREA HAS RECEIVED ALOT OF RAIN YESTERDAY. AS THE CUT OFF LOW GETS SHOVED EAST A SECONDARY SFC CIRCULATION WILL ESTABLISH ITSELF OVER SE CO AS H7 WINDS SHIFT TO NW BY LATE TODAY DURING PAC FROPA. WINDS ACTUALLY BECOME NE/UPSLOPE BY LATE SUN AND WITH SOME 500-800 LYR AVE MSTR STILL AROUND COULD EVEN SEE SOME STRATIFORM PRECIP BREAK OUT SUN NIGHT AS AIRMASS STABILIZES. FWC TEMPS LOOK FINE. WOULD BROADBRUSH 70 POPS TODAY. 50 POPS EASTERN ZONES AND 40 POPS WESTERN ZONES SUN. LIPSON
In the hours before
Special weather statement, Jun 14, 1:06 PM MDT, 1 hour 9 minutes before
WYZ014-018-020-022>025-142110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 106 PM MDT SAT JUN 14 1997 ...THUNDERSTORMS WERE BUILDING OVER SOUTHWEST WYOMING... AT 105 PM RADAR SHOWED THUNDERSTORMS INCREASING ACROSS SOUTHWEST WYOMING. THE STRONGEST STORMS WERE BETWEEN ROCK SPRINGS AND RAWLINS AND WERE MOVING NORTH AROUND 30 MPH. PERSONS TRAVELING ON INTERSTATE 80 BETWEEN ROCK SPRINGS...WAMSUTTER AND RAWLINS SHOULD BE ALERT FOR THESE STORMS. HEAVY RAIN AND SMALL HAIL ARE LIKELY AND DRIVERS COULD ENCOUNTER AREAS OF REDUCED VISIBILITIES AND WATER ON THE ROAD. IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK SHELTER IMMEDIATELY. WCJIN-WYSW BUSH
Special weather statement, Jun 14, 1:07 PM MDT, 1 hour 8 minutes before
WYZ014-018-020-022>025-142110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 106 PM MDT SAT JUN 14 1997 ...THUNDERSTORMS WERE BUILDING OVER SOUTHWEST WYOMING... AT 105 PM RADAR SHOWED THUNDERSTORMS INCREASING ACROSS SOUTHWEST WYOMING. THE STRONGEST STORMS WERE BETWEEN ROCK SPRINGS AND RAWLINS AND WERE MOVING NORTH AROUND 30 MPH. PERSONS TRAVELING ON INTERSTATE 80 BETWEEN ROCK SPRINGS...WAMSUTTER AND RAWLINS SHOULD BE ALERT FOR THESE STORMS. HEAVY RAIN AND SMALL HAIL ARE LIKELY AND DRIVERS COULD ENCOUNTER AREAS OF REDUCED VISIBILITIES AND WATER ON THE ROAD. IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK SHELTER IMMEDIATELY. WCJIN-WYSW BUSH
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:32 PM MDT | Tornado Warning | RIW | Big Horn | 33 min |
| Jun 14, 2:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 45 min |
| Jun 14, 4:25 PM MDT | Flash Flood Warning | RIW | Hot Springs | 115 min |
Nearby
Flash Flood Warnings in Wyoming, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.